Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2004, 3:30 PM EDT for Brantley County, Ware County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 3:30 PM EDT (19:30 UTC)
- Expired
- Apr 8, 2004, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Brantley County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:10 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS52 KJAX 081930
SVRJAX
GAC025-299-082030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRANTLEY COUNTY IN SOUTHEAST GEORGIA
EAST CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 430 PM EDT
* AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES SOUTHWEST OF HOBOKEN...
MOVING EAST AT 30 MPH.
AT 310 PM LARGE HAIL TO GOLFBALL SIZE WAS REPORTED IN CLINCH COUNTY
NEAR HOMERVILLE AND IN ATKINSON COUNTY NEAR PEARSON.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3116 8177 3109 8191 3110 8203 3106 8209
3106 8239 3123 8239 3121 8217 3127 8213
3128 8199 3132 8194 3131 8175
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:35 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 8, 1:35 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT THU APR 8 2004 .SHORT TERM...WILL KEEP THIS SHORT DUE TO SEVERE WEATHER THREAT. THUNDERSTORMS NOW SOUTH OF AREA THAT EARLIER PRODUCED ISOLATED SEVERE WEATHER. ANOTHER AREA OF CONVECTION IN S GA MOVING TOWARD AREA SHOULD PUSH ACROSS SE GA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE TROUGH WILL MOVE TO E COAST AROUND 00Z THIS EVENING ENDING RAIN CHANCES. ZONAL FLOW ALOFT WILL KEEP THINGS QUIET FRIDAY AND SATURDAY WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE NORMAL. .LONG TERM...RAIN CHANCES RETURN SUNDAY AND MONDAY AS AN UPPER TROUGH AMPLIFYS OVER PLAINS AND APPROACHES AREA. && .MARINE...WILL GO WITH SCEC CONDITIONS. PREFRONTAL TROUGH WILL MOVE ACROSS TONIGHT WITH A STALLING COLD FRONT ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 56 81 55 82 / 50 00 00 00 SSI 60 77 60 77 / 50 00 00 00 JAX 59 81 58 81 / 30 00 00 00 SGJ 61 77 61 80 / 20 00 00 00 GNV 60 83 57 84 / 20 00 00 00 OCF 61 82 56 85 / 20 00 00 00 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MZ/JD
Hazardous weather outlook, Apr 8, 10:51 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1051 AM EDT THU APR 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1051 AM EDT THU APR 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND PARTS OF NORTHEAST FLORIDA... THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS SHOULD ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Special weather statement, Apr 8, 2:06 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT THU APR 8 2004 GAZ150>153-164-165-081845- BRANTLEY GA-CHARLTON GA-INLAND CAMDEN GA-INLAND GLYNN GA-PIERCE GA-WARE GA- 206 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY...WARE...PIERCE...CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF HOBOKEN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...HOBOKEN...HICKOX...RAYBON... HORTENSE...NAHUNTA...ATKINSON AND WAYNESVILLE THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
Special weather statement, Apr 8, 2:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 227 PM EDT THU APR 8 2004 GAZ149-163-081915- ATKINSON GA-CLINCH GA- 227 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EDT... AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF WILLACOOCHEE...OR ABOUT 6 MILES NORTHEAST OF NASHVILLE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE... PEARSON...AXSON...HOMERVILLE...COGDELL AND ARGYLE THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Local storm report, Apr 8, 2:39 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL NEEDHAM 31.16N 82.43W
04/08/2004 0.50 INCH WARE GA PUBLIC
0230 PM HAIL HOMERVILLE 31.04N 82.75W
04/08/2004 0.25 INCH CLINCH GA EMERGENCY MNGR
&&
MZSpecial weather statement, Apr 8, 2:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU APR 8 2004 GAZ153-154-081930- COASTAL GLYNN GA-INLAND GLYNN GA- 245 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF DOCK JUNCTION...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN...BRUNSWICK...BOYS ESTATE...DOCK JUNCTION...COUNTRY CLUB ESTATES...ST. SIMONS...GLYNN HAVEN AND LITTLE ST. SIMONS ISLAND THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Apr 8, 3:04 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT THU APR 8 2004 FLZ033-035>038-040-081930- ALACHUA-FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS- 304 PM EDT THU APR 8 2004 ...SEVERE THUNDERSTORM WATCH 54 HAS BEEN CANCELED FOR ALACHUA... FLAGLER...GILCHRIST...MARION...PUTNAM...AND ST JOHNS COUNTIES. THUNDERSTORMS THAT AFFECTED THE AREA EARLIER HAVE MOVED SOUTH OF THE AREA SO THE SEVERE THREAT HAS ENDED. MZ
Local storm report, Apr 8, 3:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 10 SW HOMERVILLE 30.93N 82.87W
04/08/2004 1.25 INCH CLINCH GA COUNTY OFFICIAL
OCCURRED IN TOWN OF DUPONT
0300 PM HAIL HOMERVILLE 31.04N 82.75W
04/08/2004 0.88 INCH CLINCH GA TRAINED SPOTTER
0300 PM HAIL 5 S PEARSON 31.22N 82.85W
04/08/2004 1.75 INCH ATKINSON GA PUBLIC
TREE LIMBS DOWN ON HIGHWAY 441
0310 PM HAIL 6 NW ST. SIMONS 31.24N 81.46W
04/08/2004 0.25 INCH GLYNN GA TRAINED SPOTTER
&&
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:35 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 55 min |
| Apr 8, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 41 min |
| Apr 8, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.